Dysport for crows feet.

I and 53, got disport in crows feet, 3 injections each lateral eye, I am very bruised, a lot of purpura in the entire lower orbital region, and tear troughs? Gees, didn't even get injection these areas, will the blood pool under the eye after injections for crows feet?? Is that what I am experiencing...... I Have been getting botox for yrs, but not in the crows feet...new for this area? Any insite.....ugh....

Doctor Answers 7

Bruising after botulinum injections- What to do. What to avoid. How to prevent.

Tiny needles in your face to erase lines can unfortunately cause bruising, but when the correct approach is taken, it is easily be prevented. So don't get discouraged. The crows feet area is a wonderful area to treat with Dysport or Botox and the bruising you describe is extremely rare. Sounds like perhaps your injector wasn't careful, or you'd taken something that possibly interfered with the normal clotting mechanism (ibuprofen, aspirin, fish oil, excessive alcohol), or perhaps both. I recommend avoiding these latter items for 2 weeks before injections. Are you a "bruiser"? Are you a "ginger"? If either, I recommend pre-treating with Arnica tablets starting 3-4 days prior to your treatment, and then continue taking the Arnica until any bruising resolves. Holding light pressure at the crows feet area for a full 2 minutes after injections helps also. If you still bruise, increase the hold time to 3 minutes. And don't forget about the anti-bruising benefits of Bromelain (found abundantly in pineapple)! Additionally, never get injections in an area without clinical lighting. Your injector MUST be able to see the tiny blood vessels in order to avoid them. Avoid botox parties in your friend's living room or the hair-salon-turned-medspa as bruising might be the least of your worries. 

With these simple tips, you'll avoid unsightly bruises 99% of the time... but... always have a little makeup brush handy just in case!  -Randolph Capone, MD, FACS



Baltimore Facial Plastic Surgeon
4.7 out of 5 stars 51 reviews

Bruising from Dysport

It is unusual to bruise with Dysport, but can be more common in patients who are taking anticoagulant medications such as aspirin, or who are prone to bleeding.  If the bruise is severe, it can collect in the infraorbital area.  Time will heal the bruise, and Arnica may help as well.

Paul B. Johnson, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 10 reviews

Bruising after Dysport

The crow's feet area does not commonly bruise unless the injections are placed too deep into the surrounding vessels. Compared to other treatment areas, the likelihood of bruising is greatest in this area because the tissue around the eyes is so thin. An experienced injector should reliably avoid those tiny blood vessels, preventing bleeding around or below the eye. An arnica based bruising cream applied to the affected area may shorten the duration of bruising. 

Peter N. Butler, MD
Pensacola Plastic Surgeon
4.9 out of 5 stars 54 reviews

Injection technique.

Thanks so much for this question. I suspect this has to do more with your injector/injector technique as opposed to whether it's Dysport vs Botox. You need to follow up with your injector and let them examine you so they understand and help you with your bruising. Best wishes, Dr. ALDO

Aldo Guerra, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 201 reviews

Bruising after Dysport to crow's feet

Bruising does not always occur with an injection of Dysport to crow's feet, but of all the areas that are treated, the eye area is the most likely to bruise because of the thin skin there.  When bruising does occur in the eye area, it normally will gradually move downward to underneath the eye and then gradually resolve.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Crows feet bruising

Sorry to hear about your unpleasant experience.  It is result of nicking one or more blood vessels that run along the side of your eye.  While it is relatively uncommon it is more common than the other routine areas of Botox or Dysport administration.  It is unrelated to the product being used and there is little increased risk of it happening again when treated by an experienced injector.  Usually bruises related to these injections are relatively small but when they come from a larger blood vessel they may result in the large type of purple discoloration along the area under your eye.  Please be confident that it will resolve without any intervention but if it persists you should see your physician.  Thanks

Dr. Berdy

Jack Berdy, MD
New York Physician
4.8 out of 5 stars 6 reviews

Bruising from Dysport injections

This is obviously not a common outcome. There are vessels along the side of the eye that a skilled injector is able to avoid. The pooling of blood under the eye can occur with bruising around the eye. Excel V laser can improve the bruising if done within the first couple days. Arnica is also helpful in resolving a bruise. I'd go to a different provider for Botox/Dysport in the future. BTW, it has nothing to do with whether Botox or Dysport was used, it is all an injector related problem.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 41 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.